Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Zelitrex 500mg and Bleeding


 Candy26 - Wed Nov 04, 2009 7:49 am

I was diagnosed with genital herpes a week ago. The doctor prescribed Zelitrex 500mg, 2 tablets 3 times a day. Ever since I started taking the tablets I seem to be bleeding, not enough to call it a period but enough for me to change panty liners 5 times a day.At least once a day when I urinate, I can see a slimy substance with blood.
 Debbie Miller, RN - Sun Nov 29, 2009 4:29 pm

User avatar Hello,
I would not expect this to be a side effect of the medication, but everyone is different. If the spotting continues, be sure to mention it to the doctor but it may just be some hormonal fluctuation that will resolve on its own in time. Be sure to complete your treatment as prescribed.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us